Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 18, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 22, 1999, 6:39 PM CDT for McDonald County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 1999, 6:39 PM CDT (23:39 UTC)
- Expired
- Apr 22, 1999, 10:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County McDonald County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 222340 FFWSGF MOC119-230345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 639 PM CDT THU APR 22 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MCDONALD COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 1045 PM CDT * AT 635 PM DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING THUNDERSTORMS ACROSS MCDONALD COUNTY. THESE STORMS WERE MOVING EAST AT 30 MPH. * A SERIES OF STORMS CONTINUE TO PUSH ACROSS MCDONALD COUNTY...WITH DOPPLER RADAR INDICATING RAINFALL RATES OF ONE TO TWO INCHES WITHIN THE PAST HOUR. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE BEFORE THE RAIN ENDS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LINDENBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 2:15 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Apr 22, 2:15 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT THU APR 22 1999 MAIN FOCUS WILL BE WITH CONVECTION AND HEAVY RAIN POTENTIAL TONIGHT...ESPECIALLY IN W CWA. STATIONARY BOUNDARY HAS BEEN MAIN FOCUS FOR CONVECTION THROUGHOUT THE DAY SO FAR WITH MCS PUSHING INTO N MO...N OF CWA. HOWEVER...NEW LINE OF STG TSRA HAS DEVELOPED FROM EMPORIA S TO NEAR PONCA CITY OK. THIS AREA AHEAD OF FRONT IS VERY UNSTABLE WITH SFC LIS OF -4 TO -8. WOULD EXPECT THIS LINE TO CONTINUE PUSHING ENE AND INTO W MO LATE THIS AFTERNOON/EARLY EVENING. THIS AREA WAS THE SAME AREA WHICH RECEIVED BETWEEN 1 TO 2 INCHES OF RAINFALL EARLIER THIS MORNING AND THE GROUND IS ALREADY SATURATED. ANOTHER 1 TO 2 INCHES WITH LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE WITH THE THUNDERSTORMS TONIGHT. WILL BE ISSUING A FLASH FLOOD WATCH FOR THIS AREA TONIGHT. SPLIT FLOW WILL CONTINUE ALOFT WITH CUT OFF LOW DEEPENING ACROSS THE CENTRAL AND SOUTHERN ROCKIES DURING THE FIRST 24 HR PD. RIDGE WILL BEGIN TO BUILD IN THE MS VLY REGION DURING THIS TIME WITH MAIN ENERGY CYCLING AROUND THE LOW IN THE PLAINS. FRONT WILL SLOWLY SAG SOUTH ACROSS THE CWA DURING THE PD AND WILL BE THE MAIN FOCUSING MECHANISM FOR SHOWERS AND THUNDERSTORMS. MAIN PRECIPITATION AREA SHOULD SHIFT TO THE SOUTH AND EAST FOR FRIDAY NIGHT INTO SATURDAY. HAVE GENERALLY GONE WITH THE FAN FOR BOTH POPS AND TEMPS THROUGHOUT THE PD. CCF SGF TC 057/068 052/063 049 056555 JLN TC 057/068 054/067 051 056555 UNO TT 060/071 056/068 053 054566 VIH TC 054/064 047/059 046 055543 LINDENBERG
In the hours before
Special weather statement, Apr 22, 1:00 PM CDT, 5 hours 39 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU APR 22 1999 THE FOLLOWING STATEMENT IS VALID FOR PORTIONS OF CENTRAL AND SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. ...SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE THIS AFTERNOON AND TONIGHT... A STATIONARY FRONT STRETCHED FROM SOUTHEAST KANSAS INTO NORTHWEST MISSOURI EARLY THIS AFTERNOON. A LARGE AREA OF THUNDERSTORMS HAS DEVELOPED ALONG THE FRONT AND CONTINUES TO MOVE NORTHEAST ALONG THIS BOUNDARY. THE EASTERN EDGE OF THESE THUNDERSTORMS MAY AFFECT EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI DURING THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WIND AND HEAVY RAIN. THE FRONT SHOULD BEGIN TO PUSH SLOWLY SOUTHWARD TONIGHT AND MORE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI OVERNIGHT INTO FRIDAY MORNING. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WIND...AND LARGE HAIL POSSIBLE. STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED FOR ACTIVATION THIS AFTERNOON AND TONIGHT...MAINLY NORTH AND WEST OF A CASSVILLE...TO SPRINGFIELD...TO ROLLA LINE. LINDENBERG
Special weather statement, Apr 22, 3:52 PM CDT, 2 hours 47 minutes before
KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>104-230200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 352 PM CDT THU APR 22 1999 ...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM... ...IN SOUTHEAST KANSAS... BOURBON... CHEROKEE... CRAWFORD... ...IN SOUTHWEST AND WEST CENTRAL MISSOURI... BARRY... BARTON... BENTON... CEDAR... CHRISTIAN... DADE... DALLAS... GREENE... HICKORY... JASPER... LAWRENCE... MCDONALD... NEWTON... POLK... ST. CLAIR... STONE... TANEY... VERNON... WEBSTER... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH UNTIL 9 PM FOR A PORTION OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. A LINE OF THUNDERSTORMS HAS DEVELOPED IN EASTERN KANSAS THIS AFTERNOON AND WILL PUSH EAST INTO WESTERN MISSOURI THIS EVENING. DAMAGING WIND...LARGE HAIL...AND TORNADOES WILL ALL BE POSSIBLE THIS EVENING AS THESE STORMS PUSH THROUGH THE AREA. A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS AND TORNADOES WILL BE POSSIBLE IN AND NEAR THE WATCH AREA. TAKE TIME NOW TO THINK ABOUT WHAT YOU WOULD DO TO PROTECT YOURSELF IF A TORNADO WARNING IS ISSUED FOR YOUR AREA. REMEMBER...ELECTRICAL POWER AND OTHER SERVICES MAY BE INTERRUPTED DURING SEVERE STORMS. LINDENBERG
Special weather statement, Apr 22, 3:52 PM CDT, 2 hours 47 minutes before
KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>104-230200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 352 PM CDT THU APR 22 1999 ...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM... ...IN SOUTHEAST KANSAS... BOURBON... CHEROKEE... CRAWFORD... ...IN SOUTHWEST AND WEST CENTRAL MISSOURI... BARRY... BARTON... BENTON... CEDAR... CHRISTIAN... DADE... DALLAS... GREENE... HICKORY... JASPER... LAWRENCE... MCDONALD... NEWTON... POLK... ST. CLAIR... STONE... TANEY... VERNON... WEBSTER... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH UNTIL 9 PM FOR A PORTION OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. A LINE OF THUNDERSTORMS HAS DEVELOPED IN EASTERN KANSAS THIS AFTERNOON AND WILL PUSH EAST INTO WESTERN MISSOURI THIS EVENING. DAMAGING WIND...LARGE HAIL...AND TORNADOES WILL ALL BE POSSIBLE THIS EVENING AS THESE STORMS PUSH THROUGH THE AREA. A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS AND TORNADOES WILL BE POSSIBLE IN AND NEAR THE WATCH AREA. TAKE TIME NOW TO THINK ABOUT WHAT YOU WOULD DO TO PROTECT YOURSELF IF A TORNADO WARNING IS ISSUED FOR YOUR AREA. REMEMBER...ELECTRICAL POWER AND OTHER SERVICES MAY BE INTERRUPTED DURING SEVERE STORMS. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:40 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 60 min |
| Apr 22, 2:09 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence | 61 min |
| Apr 22, 5:42 PM CDT | Tornado Warning | SGF | McDonald | 48 min |
| Apr 22, 6:17 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 48 min |
| Apr 22, 6:30 PM CDT | Tornado Warning | SGF | McDonald | 50 min |
| Apr 22, 6:50 PM CDT | Tornado Warning | SGF | Barry | 50 min |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.